MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0025A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all prerelease specifications.Image review confirmed the distal tip of the delivery catheter was sheared off and the remaining catheter exhibited a kinked, twisted appearance.The left disc of the occluder was fully deployed.The reported issue of the catheter tip shearing was verified.The cause of the failure is unknown and could not be determined from the available evidence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that a 25 mm gore® cardioform septal occluder (gso) was selected for the treatment of a patent foramen ovale (pfo).During advancement through the delivery catheter, the tip of the catheter sheared off.No unusual friction or resistance was reported during device advancement, and there was no evidence of kinking or bending of the delivery catheter before or during the case.The delivery catheter was inspected prior to use, and no abnormalities were noted.The broken catheter tip was successfully retrieved from the patient using a balloon and snare.The procedure was completed successfully with another 25 mm gso device, and the patient tolerated the procedure well.The device is not available for return as it was discarded.The physician has not identified a definitive cause for the catheter tip shearing.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23633390
Report Number2017233-2025-06861
Device Sequence Number15787080
Product Code MLV
UDI-Device Identifier00733132631025
UDI-Public(01)00733132631025(17)270814
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGSX0025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale